Ask Health Experts and Get Answers to Your Health Question ASAP
Are you getting off the Dilantin and starting Klonopin?
Please tell me about yourself.
How old are you?
Why do you take these medications?
What are your medical conditions?
What other medication do you take?
I am actually doing this for a friend of mine because I feel that the drugs she is receiving are not for her best interest.She has hepatitis c,and is a alcoholic.She had a seizure due to the drinking of pure vodka,not because she has epilepsy.She takes Prozac,seroquel,and the dilantin.The seizure was not caused by any other reason but by alcohol.She is 51 years old.and is getting all kinds of side effects and since her liver is not working properly she shouldn't be taking the dilantin.He wants to ween her off the dilantin and put her on lamictal.She suffers from depression and has not told her md about the drinking before the seizure.She wants to stop the dilantin now and has klonopin in the house.She has taken the klonopin,prozac,and seroquel in the past with no problem.The dilantin is making her very sick and she feels like its killing her.Can she stop the dilantin and not take anymore?She has not drank since her seizure which was 6 weeks ago.Please help because I read that dilantin alone can cause liver damage and hepatitis.
Please encourage her NOT to start or stop any of her medications without her doctor knowing what she's doing. When one takes psychotropic medications there is a delicate balance that must be maintained. Blood tests can be taken to determine her liver function.